MAUDE Adverse Event Report: COVIDIEN MAGELLAN INSULIN 1ML 29GX1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN INSULIN 1ML 29GX1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881892910
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The manufacturing site received twenty-two (22) samples for evaluation.A complete investigation was performed and a visual inspection to the quality inspection standard was conducted.Twenty-two (22) samples were found to contain the defect of ¿graduation printing: non-printing or illegible of two (2) or more graduations and/or numerals¿.The most probable root cause for the missing print is due to a part jam on the continuous motion machine (cmm) within the assembly process.It is likely a jam occurred after the barrel print was applied causing portions of the ink to be rubbed off before continuing to proceed along the assembly process.Adjustments to the timing of the conveyor line is made at each start up and after changing the print pad.The barrel printer automatically scraps start up production until the process is accepted to be stable.Evaluation of print adhesion is conducted with a tape test and the ink viscosity is controlled and verified to be within a validated viscosity range.Associates are required to verify the barrel print meets the requirements per the quality inspection standard before any product is accepted into production at start up and at prescribed intervals throughout the length of the production run.The following control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all quality inspection standards during the syringe assembly processes.The manufacturing site maintains material verification processes.The raw materials must pass an inspection and certification review before release to the floor for production.The manufacture of all molded components is conducted within a validated process inside a controlled manufacturing area.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications, and are visually and physically tested for adherence to the quality inspection standard.If problems were detected during processing, non-conforming product would be identified and segregated.Molding, printing, assembly, and packaging machine maintenance requirements are documented.Records of maintenance activities are maintained.Personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment.Personnel are trained and certified in the process of product evaluation and documentation requirements.During manufacturing, process inspectors inspect product at periodic intervals to ensure it meets acceptable quality limits.Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Procedures and standard work instructions exist for the set-up, operation, and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.Various validated detection units such as a rubber tip detection unit, plunger detection unit, barrel blow-out probe, and print tape break detectors are in place and verified at prescribed intervals to verify functionality.All lots and shop orders are visually and physically inspected to the quality inspection standard and the statistical sampling must meet the acceptable quality limit requirements during the molding and assembly process.Operators are instructed to inspect all product used for regrind activities for potential contaminants such as color, rubber tips, cannula, or inclusions to assure it is clean before regrinding.A lot cannot be released unless it passes specification requirements.This syringe is intended to be a single use syringe and not qualified as a prefill syringe.
 
Event or Problem Description
The customer reported a print issue.Upon investigation on 03-dec-2019, twenty-two (22) samples were found to have two or more non printed or illegible graduations and or numerals.

Brand Name
MAGELLAN INSULIN 1ML 29GX1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key9438496
Report Number1915484-2019-01106
Device Sequence Number4202146
Product Code FMI
UDI-Device Identifier10884521005938
UDI-Public10884521005938
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881892910
Device Catalogue Number8881892910
Device Lot Number827121X
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2019
Initial Report FDA Received Date12/09/2019
Patient Sequence Number1